I am living with AIDS (undetectable VL and CD4 of 400 and rising) and have a concern with which my Dr. has not been very helpful in providing a solution.
I own my own business, which is specialized and requires a lot of work from me that others cannot really do. Over the last year I have been experiencing increasing fatigue and just cannot work as hard as I used to.
My Dr. has been giving me testosterone shots for six months and I have been on Oxandrin for four months now as well. My dilemna is this: If I have a 400 instead of 200 testosterone shot, the surge makes my libido go through the roof, virtually uncontrollable and I go crazy as well as begin to think irrationally, which I do not like and will not tolerate. I seem to only feel the benefits of increased energy from a 200 shot for two or three days at most. Since I am currently getting the 200 shots once every 14 days, I have a very long down time during which I am exhausted and can get little work done. The Oxandrin is helping a little, but nothing to write home about.
What else can I do to help maintain a better and more constant energy level? I am 29yo, 190 lbs, do not drink or smoke and I eat rather sensibly. I try to exercise regularly, but lately, that energy has had to be used more for work so that it gets done. My business is especially busy during the 3rd and 4th quarters of the year due to holiday sales and I'm getting really scared that I will not be able to keep up this year. Please help. I am desperate for any suggestion that I might be able to take back to my Dr. as a possible solution for increased energy. I simply cannot go on this way.
There are many reasons for AIDS-associated fatigue, and often there are multiple causes acting in tandem to zap our zip. I'd suggest you begin by browsing the archives of this forum to gain a broader understanding of the potential underlying causes of AIDS-associated fatigue. Discuss these potential causes with your HIV specialist.
Zeroing in on hypogonadism (low testosterone), this is a common contributing factor to fatigue in those of us who are virally enhanced. To avoid the ups and downs in blood levels associated with testosterone injections, I recommend you try one of the topical testosterone-replacement therapies (Testim or AndroGel, for example). Products like these are self-applied, once-per-day and much more physiologic than the injections. With Testim or AndroGel, the blood testosterone level can be kept at a more constant level, similar to what it is when your body makes its own hormone. You can read more about this in the archives.